ST. LOUIS (KMOX) – The Food and Drug Administration is warning about the dangers a dietary supplement some are taking to get high. It’s called Kratom, and Scott Collier with the Drug Enforcement Administration here says parents should warn their children.

“you are escalating your risk simply by taking something that you don’t really know what it is. We know that it has addictive properties, we do know it has opiate-like effects, the FDA has found at least 36 overdose deaths that have occurred in the United States,” he says.

Collier says Kratom is not a big trend here, but it’s around. He says some opiate addicts are taking Kratom as a substitute, but it’s not safe or effective, and they may be trading one deadly addiction for another.

Follow us on Twitter | Like us on Facebook

Comments
  1. This is old news. Are you really that misinformed?

Leave a Reply

Please log in using one of these methods to post your comment:

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

More From CBS St. Louis

Shop KMOX Apparel
KMOX Podcasts
High School Spotlight

Listen Live